Level change?

Has anyone else had their thyroxine dose recently reduced by their doctor?

Had a blood test this week, and elsewhere so did my mom (who also has hypothyroidism) and we have both had our dosages reduced due to "new guidelines about levels being issued".

I felt fine on my higher dosage and actually had to fight for a few years to get it raised as felt very lethargic on the lower level...the one they've just reduced me back to. My doctor hasn't spoken to me about this reduction, she has just written a new script and had reception call me to collect - next appointment I can actually get with her is in 3 weeks.

My mom, when speaking to her doctor, was also advised she shouldn't take thyroxine at night as it wasn't as effective - another thing I've been doing for the last few months & have found easier.

Anyone else come across this?

3 Replies

oldestnewest
  • gingergeek I am sorry to hear that you and your Mum are being advised to reduce.

    I am in the same boat, although changes to guidelines haven't been mentioned to me - just concern that because of my low TSH (0.05 in range 0.3 to 4.2) I will be putting myself at risk of Atrial Fibrillation and Osteoporosis.

    I have an appointment coming up with the GP in mid-August which will be interesting!

    Like you, I feel better on the current dose and felt crap last year when it was reduced.

  • Gingergeek, it happens all the time, usually when the GP considers the TSH is a bit low. I'm not aware of any new guidelines. Perhaps you could ask your GP for a link to them next time you see her.

    Ask your GP receptionist or practice manager for a printout of your thyroid results with the lab ref ranges (the figures in brackets after results) and post them in a new question and members will advise whether you were optimally medicated.

  • Like you I find taking Levo at night much better - was advised to try this by extremely eminent NHS endo who was head of a centre of excellence

    Also plenty of research to back this up

    thyroid.about.com/od/thyroi...

You may also like...